Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 59, NWS New Orleans, LA

April 4, 2012Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 4, 2012, 10:52 AM CDT for Pike County, Walthall County, Mississippi. It took effect at Apr 7, 2012, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 10:52 AM CDT (15:52 UTC)
In effect from
Apr 7, 2012, 1:00 AM CDT
Expired
Apr 6, 2012, 10:21 AM CDT
In force
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties Pike County, MS, Walthall County, MS

The river

Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 9.10 ft at Apr 5, 2012, 10:00 AM CDT.

actionminormoderate101504/0404/0504/0604/07
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WGUS44 KLIX 041552
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1052 AM CDT WED APR 4 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-052152-
/O.NEW.KLIX.FL.W.0059.120405T1800Z-120406T0600Z/
/TYTM6.1.ER.120405T1800Z.120405T1800Z.120406T0000Z.NO/
1052 AM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT.
* AT 9:45 AM WEDNESDAY THE STAGE WAS 7.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO THE FLOOD STAGE OF 15.0
  FEET BY EARLY AFTERNOON TOMORROW APRIL 5TH. THE RIVER IS THEN EXPECTED
  TO FALL TO A STAGE NEAR 8.7 FEET BY SUNDAY MORNING APRIL 8TH.
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE
  RIVER WILL FLOOD.

$$
4 follow-up statements
791 
WGUS84 KLIX 050155
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
855 PM CDT WED APR 4 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-060755-
/O.EXT.KLIX.FL.W.0059.120406T0600Z-120406T1800Z/
/TYTM6.1.ER.120406T0600Z.120406T0600Z.120406T1200Z.NO/
855 PM CDT WED APR 4 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* FROM LATE THURSDAY NIGHT TO FRIDAY AFTERNOON.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 8.4 FEET. 
* FORECAST... THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT AROUND 15.0 FEET BY LATE TOMORROW NIGHT.  THE RIVER IS EXPECTED 
  TO FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  FRIDAY MORNING.
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE 
  RIVER WILL FLOOD.

$$
285 
WGUS84 KLIX 051513
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1013 AM CDT THU APR 5 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-062113-
/O.EXT.KLIX.FL.W.0059.120407T0600Z-120407T1200Z/
/TYTM6.1.ER.120407T0600Z.120407T0600Z.120407T0600Z.NO/
1013 AM CDT THU APR 5 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* FROM LATE FRIDAY NIGHT TO SATURDAY MORNING.
* AT  9:45 AM THURSDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT AROUND FLOOD STAGE BY LATE TOMORROW NIGHT.  THE RIVER IS EXPECTED
  TO FALL AROUND 8.2 FEET BY EARLY TUESDAY MORNING APRIL 10.
  SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE 
  RIVER WILL FLOOD.

$$
570 
WGUS84 KLIX 060152
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
852 PM CDT THU APR 5 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL
COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-070752-
/O.CON.KLIX.FL.W.0059.120407T0600Z-120407T1200Z/
/TYTM6.1.ER.120407T0600Z.120407T0600Z.120407T0600Z.NO/
852 PM CDT THU APR 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* FROM LATE FRIDAY NIGHT TO SATURDAY MORNING.
* AT 7:45 PM THURSDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT AROUND 15.0 FEET BY EARLY SATURDAY MORNING APRIL 7TH. THE RIVER
  IS EXPECTED TO FALL TO A STAGE OF 7.9 FEET BY TUESDAY EVENING
  APRIL 10TH.
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE
  RIVER WILL FLOOD

$$
118 
WGUS84 KLIX 061521
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1021 AM CDT FRI APR 6 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES



&&

MSC113-147-061551-
/O.CAN.KLIX.FL.W.0059.000000T0000Z-120407T1200Z/
/TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI APR 6 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* AT 9:45 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT
  AROUND 13.0 FEET ON SUNDAY.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 9:24 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 4, 9:24 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
924 AM CDT WED APR 4 2012

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. THERE WAS A SMALL WINDOW OF
OPPORTUNITY TO RELEASE THE BALLOON DUE TO LIGHTNING IN THE AREA.
AN OVERCAST LAYER OF NIMBOSTRATUS WAS OBSERVED AT RELEASE WITH A
VERY LIGHT RAIN SHOWER. A THUNDERSTORM WAS OBSERVED DURING THE PREVIOUS
HOUR PRIOR TO RELEASE. THE PW VALUE WAS INDICATED AT 1.53 INCHES. THE
SOUNDING IS SATURATED FROM JUST UNDER 9K FEET THROUGH 13K FEET.
THE FREEZING LEVEL WAS LOCATED AT 12K FEET. STORM MOTION IS TO THE
EAST AT 8KTS. LOW LEVEL TEMPERATURES ARE COOLER SINCE YESTERDAY MORNINGS
FLIGHT ESPECIALLY FROM JUST ABOVE 1000MB THROUGH 900MB WHERE THE
TEMPS ARE 5 TO 7 DEGREES COOLER. THE 500MB TEMPERATURE IS AROUND 4
DEGREES WARMER. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K
FEET ARE FROM THE NORTH AT 20KTS. FROM 5K TO 10K FEET THE WINDS
WERE FROM THE SOUTH AT 10KTS. ABOVE 10K FEET THE WINDS ARE MOSTLY
FROM THE SOUTHWEST. THE K-INDEX OF 33 INDICATES MODERATE
CONVECTIVE POTENTIAL WHILE THE TOTAL TOTALS INDEX OF 45 SHOWS THAT
TSTMS ARE LIKELY.

&&

.PREV DISCUSSION... /ISSUED 612 AM CDT WED APR 4 2012/

SHORT TERM...
ONGOING STRONG THUNDERSTORMS WITH AREAS OF VERY HEAVY RAINFALL
WILL CONTINUE THIS MORNING...AND FLASH FLOODING WILL REMAIN A
CONCERN ACROSS AREAS MAINLY SOUTH OF I-10 AND LAKE PONTCHARTRAIN
IN LOUISIANA. THE PARENT UPPER STORM SYSTEM IS MOVING VERY SLOWLY
EAST NEAR THE PANHANDLE REGION OF OKLAHOMA AND TEXAS WHICH WILL
CONTINUE TO PLACE THE CENTRAL GULF COAST REGION IN STRONGLY
DIFLUENT FLOW IN THE MID/UPPER LEVELS. THE ATMOSPHERE MAY BECOME
WORKED OVER FROM ALL THE RAINFALL..SO MORE OF THE RAIN MAY BECOME
STRATIFORM WITH EMBEDDED CONVECTION LATER THIS MORNING.

ANY LULL IN ACTIVITY SHOULD BE SHORT LIVED AS BREAKS IN RAINFALL
AND CLOUDS WILL ALLOW DAYTIME HEATING WHICH WILL MAKE THE
ATMOSPHERE EXTREMELY UNSTABLE. THE TRENDS OF THE OBSERVED
SOUNDINGS AT KLIX HAVE BEEN VERIFYING WHAT THE MODELS HAVE BEEN
FORECASTING WHICH IS LIFTED INDICES DOWN AS LOW AS -12 AND SURFACE
BASED CAPES UP TO 4500 J/KG. IN ADDITION...INCREASING WIND FIELDS
AT ALL LEVELS WILL RESULT IN SHEAR MORE THAN ADEQUATE FOR SEVERE
THUNDERSTORMS TODAY THROUGH AT LEAST THURSDAY MORNING. THE ENTIRE
FORECAST AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
AND TONIGHT...AND MOST OF THE AREA EXCEPT WEST OF BATON ROUGE AND
SOUTHWEST OF HOUMA IS IN A SLIGHT RISK ON THURSDAY.

THE COLD FRONT WILL MOVE THROUGH FROM NORTH TO SOUTH THURSDAY
NIGHT...AND MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE
OVER BY LATE AFTERNOON OR EARLY EVENING ON THURSDAY. DRIER AIR
WILL RESULT IN COOLER TEMPERATURES AND LESS HUMID CONDITIONS
THURSDAY NIGHT.

LONG TERM...
DRIER AIR WITH SURFACE HIGH PRESSURE BUILDING FROM THE NORTH WILL
CONTINUE TO BRING LOWER HUMIDITY OVER THE WEEKEND. THE HIGHS WILL
CONTINUE TO BE WARM...BUT THE LOWS WILL BE COOLER DUE TO THE LOWER
HUMIDITY AND MOSTLY CLEAR SKIES.

A RATHER DEEP UPPER TROUGH IS EXPECTED TO DEVELOP OVER THE EASTERN
U.S. WITH RIDGING TO THE WEST. THIS WILL SEND A REINFORCING
COLD FRONT SOUTH EARLY NEXT WEEK. IT STILL LOOKS LIKE THERE MAY
AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS
COLD FRONT...BUT THE EXACT TIMING IS A LITTLE UNCERTAIN AT THIS
POINT. HEADING TOWARDS MID WEEK...A SURGE OF COOLER THAN NORMAL
AIR SHOULD MAKE ITS WAY INTO THE AREA. THIS MAY BRING THE LOWS
DOWN INTO THE 40S IN SOME NORTHERN AREAS WITH HIGHS POSSIBLY NOT
GETTING OUT OF THE LOWER 70S. THIS WOULD BE A NICE TASTE OF EARLY
SPRING WEATHER AFTER THE PERSISTENT LATE SPRING TEMPERATURES WITH
NUMEROUS DAYS OF RECORD HIGHS.

22/TD

AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE
PERIODIC MVFR AND IFR CONDITIONS ACROSS MOST OF THE REGION TODAY.
WILL ATTEMPT TO TIME WORST CONDITIONS WITH TEMPO GROUPS...BUT SHORT
TERM AMENDMENTS WILL UNDOUBTEDLY BE NEEDED AS THE SITUATION EVOLVES.

95/DM

MARINE...
PREVAILING WINDS TODAY WILL GENERALLY BE SOUTH 10 TO 15 KNOTS
WITH SEAS 2 TO 4 FEET...HOWEVER...THUNDERSTORMS MAY CONTINUE TO
CREATE MUCH STRONGER AND SHIFTING WINDS OVER 34 KNOTS...POSSIBLY
OVER 50 KNOTS IN SOME AREAS ALONG WITH MUCH HIGHER WAVES. WINDS
WILL TURN SOUTHWEST AND AVERAGE NEAR 15 KNOTS OFFSHORE
TONIGHT AND THURSDAY...HOWEVER ONCE AGAIN THUNDERSTORMS MAY
PRODUCE MUCH HIGHER WINDS.

THE COLD FRONT WILL SHIFT WINDS AROUND TO NORTHWEST THURSDAY NIGHT
AND NORTH TO NORTHEAST ON FRIDAY WITH SPEEDS IN THE 10 TO 15 KNOTS
RANGE. HIGH PRESSURE BEHIND THE FRONT WILL SETTLE OVER THE
SOUTHEAST STATES OVER THE WEEKEND...AND AN INCREASING PRESSURE
GRADIENT IS EXPECTED TO BRING EASTERLY WINDS UP TO 15 TO 20 KNOTS
LATE FRIDAY NIGHT AND SATURDAY MORNING. EASTERLY WINDS SHOULD DROP
OFF TO 10 TO 15 KNOTS ON SUNDAY AS THE PRESSURE GRADIENT RELAXES.

22/TD

DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...ONGOING FLASH FLOOD THREAT
             ONGOING THUNDERSTORM THREAT
             ONGOING RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  63  82  56 /  70  50  20   0
BTR  84  67  84  60 /  70  50  20   0
ASD  84  66  85  60 /  70  50  40   0
MSY  84  70  86  65 /  80  50  40   0
GPT  82  69  84  62 /  70  50  50   0
PQL  84  68  84  59 /  60  50  60  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Apr 4, 5:53 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
553 AM CDT WED APR 4 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-051100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
553 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM CDT TODAY...

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL AND STRONG
WIND GUSTS 40 TO 50 MPH ARE EXPECTED TO CONTINUE DURING THE EARLY
MORNING HOURS...ESPECIALLY ALONG COASTAL AREAS OF SOUTHEAST
LOUISIANA AND THE ADJACENT COASTAL WATERS. THE VERY HEAVY RAINFALL
MAY PERSIST LONG ENOUGH IN AREAS TO PRODUCE ADDITIONAL FLASH
FLOODING.

THERE MAY BE A BREAK IN THE STRONGER THUNDERSTORMS AND RAINFALL
LATER THIS MORNING...HOWEVER A BREAK IN RAIN WILL LIKELY LEAD TO
WARM TEMPERATURES WHICH WILL CREATE AN EXTREMELY UNSTABLE AIRMASS.
ADDITIONAL DISTURBANCES IN THE ATMOSPHERE WILL ALLOW FOR
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL
THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS FROM SEVERE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...FREQUENT TO CONTINUOUS LIGHTNING STRIKES...AND A FEW BRIEF
TORNADOES. REPEAT THUNDERSTORM ACTIVITY MAY PRODUCE AREAS OF FLASH
FLOODING...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO
TONIGHT OR THURSDAY MORNING.

MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER
ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS. HEAVY RAINFALL MAY RESULT IN
ADDITIONAL RIVERS...SMALL STREAMS...CANALS...AND BAYOUS RISING TO
NEAR BANKFULL OR MINOR FLOOD LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY OVER
SOUTHEAST MISSISSIPPI AND SOUTHEAST LOUISIANA. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE AT LEAST DURING THE MORNING HOURS...AND
MAINLY IN COASTAL SECTIONS DURING THE AFTERNOON AS A COLD FRONT
MOVES INTO THE AREA. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
ONGOING AND POSSIBLE NEW RIVER FLOODING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED AT TIMES THROUGH THURSDAY.

22/TD

In the hours before

Special weather statement, Apr 4, 5:34 AM CDT, 5 hours 18 minutes before
LAZ056-058>069-041200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
534 AM CDT WED APR 4 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING UPPER
TERREBONNE PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES
PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER
JEFFERSON PARISH...LOWER TERREBONNE PARISH...ORLEANS PARISH...LOWER
PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...

AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LAPLACE TO 19 MILES SOUTHWEST OF
THIBODAUX...MOVING SOUTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
NORCO...HAHNVILLE...GRAY...NEW SARPY...RACELAND...DESTREHAN...
BOUTTE...DES ALLEMANDS...BAYOU CANE...MATHEWS...KENNER...NEW ORLEANS
ARMSTRONG AIRPORT...HOUMA...LOCKPORT...WAGGAMAN...METAIRIE...
HARAHAN...AVONDALE...BRIDGE CITY...WESTWEGO...NEW ORLEANS...
MARRERO...LAROSE...GRETNA...HARVEY...MONTEGUT...TERRYTOWN...
CHAUVIN...TIMBERLANE...CUT OFF...JEAN LAFITTE...DULAC...BARATARIA...
BELLE CHASSE...LAFITTE...LUMCON CENTER BUOY...TAMBOUR BAY BUOY...
MYRTLE GROVE...GOLDEN MEADOW...GALLIANO AND COCODRIE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HILL
Special weather statement, Apr 4, 5:52 AM CDT, 5 hours before
LAZ069-041145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
552 AM CDT WED APR 4 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER
PLAQUEMINES PARISH...

AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF PORT SULPHUR...
OR ABOUT 4 MILES SOUTH OF EMPIRE...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EMPIRE...BURAS...VENICE...BOOTHVILLE AND BOOTHVILLE ASOS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HILL
Local storm report, Apr 4, 6:21 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
04/04/2012  M52 MPH          ORLEANS            LA   ASOS

            KNEW REPORTED PEAK GUST OF 45 KT.

&&

DMANNING
Special weather statement, Apr 4, 6:35 AM CDT, 4 hours 17 minutes before
LAZ059-061>064-066>070-041300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
635 AM CDT WED APR 4 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...LOWER
TERREBONNE PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER
ST. BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHEAST OF CHALMETTE TO
10 MILES SOUTHWEST OF GALLIANO...MOVING SOUTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
VIOLET...GOLDEN MEADOW...MYRTLE GROVE...LEEVILLE...YSCLOSKEY...POINTE
A LA HACHE...GRAND ISLE CMAN...PORT SULPHUR AND EMPIRE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HILL
Special weather statement, Apr 4, 6:36 AM CDT, 4 hours 16 minutes before
LAZ066-067-041230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT WED APR 4 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING LOWER
LAFOURCHE PARISH...LOWER TERREBONNE PARISH...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CENTRAL LAFOURCHE PARISH TO 21
MILES SOUTHWEST OF TERREBONNE PARISH...MOVING SOUTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GOLDEN MEADOW...LUMCON CENTER BUOY...COCODRIE...LEEVILLE AND TAMBOUR
BAY BUOY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HILL
Local storm report, Apr 4, 6:44 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     LIGHTNING        3 SW METAIRIE           29.97N 90.21W
04/04/2012                   JEFFERSON          LA   BROADCAST MEDIA

            LIGHTNING STRUCK A HOUSE NEAR MORRIS PL AND CAROL DR IN
            OLD JEFFERSON CAUSING A FIRE.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:39 PM CDTSevere Thunderstorm WarningLIXWilkinson36 min
Apr 4, 12:28 AM CDTSevere Thunderstorm WarningLIXHancock, Pearl River32 min
Apr 4, 12:50 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison25 min
Apr 4, 1:12 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison48 min
Apr 4, 2:57 AM CDTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson30 hr
Apr 4, 11:00 AM CDTRiver Flood WarningLIXPearl River23 hr

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.